Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 3, 2021, 8:19 PM EDT for Newberry County, Saluda County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2021, 8:19 PM EDT (00:19 UTC)
- Expired
- Jun 3, 2021, 9:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Columbia, SC
Counties Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 47 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
555
WWUS82 KCAE 040019
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
819 PM EDT Thu Jun 3 2021
SCZ020-021-026-027-030-040100-
Fairfield SC-Lexington SC-Aiken SC-Newberry SC-Saluda SC-
819 PM EDT Thu Jun 3 2021
...Strong Thunderstorms Will Impact Portions of western Fairfield...
northwestern Lexington...northern Aiken...eastern Newberry and
eastern Saluda Counties Until 900 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 819 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northeast of
Newberry County Airport to Saluda County Airport, moving east at 20
mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and localized
minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of these storms include...
Newberry, Batesburg-Leesville, VC Summer Nuclear Station, Saluda,
Prosperity, Jenkinsville, Monticello, Dreher Island State Park,
Saluda County Airport, Newberry College, Newberry County Airport,
Blair, Chapin, Gilbert, Summit, Little Mountain, Pomaria, Peak, Cedar
Grove Fire Station and Saluda Co Sheriff's Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
This includes Interstate 26 between mile markers 71 and 92.
LAT...LON 3456 8113 3423 8128 3424 8132 3421 8134
3417 8130 3385 8144 3387 8184 3445 8158
3446 8155 3445 8154 3447 8151
TIME...MOT...LOC 0019Z 262DEG 19KT 3439 8158 3395 8178
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 3, 8:12 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 3, 8:12 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Columbia SC 812 PM EDT Thu Jun 3 2021 .SYNOPSIS... Scattered to numerous showers and thunderstorms expected through tonight. On Friday, a weak front will stall near the area over the weekend, and expect scattered afternoon and evening showers and thunderstorms into early next week. Temperatures near normal the next couple of days then above normal over the weekend. && .NEAR TERM /THROUGH 6AM FRIDAY/... Bulk of the thunderstorm activity has moved northeast with some scattered showers and thunderstorms remaining in the western half of the CWA. Increased moisture convergence and instability will allow for more thunderstorms to develop over this area over the next hour. CAPE values remain elevated and PWATS over an inch and a quarter to two inches across the majority of forecast area. Expect thunderstorms to dwindle an hour or two after sunset with some scattered showers overnight. CAMS show some showers moving in, mainly in the northern Midlands, during the overnight hours as the trough axis nears the region and a weak frontal boundary moves through the area. Some showers may be heavy due to the deep moisture stretching across eastern North Carolina into eastern Georgia. Plenty of cloud coverage overnight with temperatures falling to the mid to upper 60s. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... An early climatological summer weather pattern persists across The Midlands and CSRA Friday through this weekend. A southwest flow aloft will be over the region with a ridge over the Western Atlantic Ocean and a weakening upper trough over New England and Mid Atlantic regions. Onshore low level flow will continue to enhance the sea breeze front in the afternoon and evening which results in scattered to numerous showers and thunderstorms each day. The Eastern Midlands will be closest to the sea breeze front and therefore will be most likely to receive the highest rainfall amounts. Local flash flooding will be the primary concern, however a very dry spring will mitigate those concerns due to antecedent soil conditions. Can't rule out an isolated damaging wind risk near the strongest storms. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... High pressure aloft builds northward into the Great Lakes and Midwest next week. This synoptic pattern shift should have little impact on sensible weather for The Midlands and CSRA with a persistent onshore low level flow. Expect a continuation of sea breeze enhanced afternoon and evening convection through the middle of next week with no discernible synoptic triggers. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR conditions are present everywhere for the time being, but MVFR and possibly IFR cigs are expected to redevelop across the eastern 3 terminals. Widespread showers and thunderstorms that moved through the region earlier have since settled down and dissipated across the area. Rain was primarily confined to the eastern half of our CWA. However, we still have plenty of leftover moisture and a weak boundary is slowly pushing into the western area. This could fire up some more showers for all TAF sites, but I don't think the coverage will warrant more than VCSH at this time. After this comes the uncertain part of the forecast. The good news is that AGS/DNL didn't have much rain today, making them less likely to see widespread cig issues tonight. Guidance is supportive of a 3- 5 hour window where MVFR cigs develop there. CAE/CUB/OGB are a bit more complicated, as guidance is not as bullish as it once was. This area has seen the most rain over the past two days, so it makes the most sense that there would be CIG issues. Guidance is all over the place though, with most settling on MVFR for much of the night with some IFR possible. Guidance has been trending towards a solution with lesser restrictions lately though, so I will keep an eye on it between now and 03z. Right now, I am comfortable with prevailing MVFR and TEMPO IFR cigs at CAE/CUB/OGB from 04z to 14z, though as stated previously, this may need revision if guidance trends continue. Either way, this is expected to remain primarily a cig issue and not a fog issue. Tomorrow, we'll lose whatever restrictions we had by ~15z, and likely develop some isolated to scattered showers over the eastern areas. Uncertainty is high enough right now to leave out SHRA from any site. Winds should remain 3-10 knots though the period, shifting from southeast to west-southwest by the end of the period. EXTENDED AVIATION OUTLOOK...Periods of restrictions due to showers and thunderstorms are possible through the weekend. Morning stratus and fog issues possible with the persistent onshore moisture flow each morning as well. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jun 3, 4:19 AM EDT, 16 hours before
Hazardous Weather Outlook National Weather Service Columbia SC 419 AM EDT Thu Jun 3 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-040830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 419 AM EDT Thu Jun 3 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. However, an isolated strong to severe storm cannot be ruled out. Abundant atmospheric moisture will also support brief, heavy downpours which may lead to minor nuisance flooding of poor drainage areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. However, on Friday an isolated strong to severe storm cannot be ruled out, mainly across the eastern Midlands. Abundant atmospheric moisture will also support brief, heavy downpours which may lead to minor nuisance flooding of poor drainage areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 3, 8:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
819 PM EDT Thu Jun 3 2021
SCZ020-021-026-027-030-040100-
Fairfield SC-Lexington SC-Aiken SC-Newberry SC-Saluda SC-
819 PM EDT Thu Jun 3 2021
...Strong Thunderstorms Will Impact Portions of western Fairfield...
northwestern Lexington...northern Aiken...eastern Newberry and
eastern Saluda Counties Until 900 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 819 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 6 miles northeast of
Newberry County Airport to Saluda County Airport, moving east at 20
mph.
HAZARD...gusty winds 40 to 50 mph, pea sized hail and localized
minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crop is possible. Damage to windshields is
unlikely. Localized, minor flooding of low lying and poor
drainage areas is also possible.
Some locations in the path of these storms include...
Newberry, Batesburg-Leesville, VC Summer Nuclear Station, Saluda,
Prosperity, Jenkinsville, Monticello, Dreher Island State Park,
Saluda County Airport, Newberry College, Newberry County Airport,
Blair, Chapin, Gilbert, Summit, Little Mountain, Pomaria, Peak, Cedar
Grove Fire Station and Saluda Co Sheriff's Office.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
This includes Interstate 26 between mile markers 71 and 92.
LAT...LON 3456 8113 3423 8128 3424 8132 3421 8134
3417 8130 3385 8144 3387 8184 3445 8158
3446 8155 3445 8154 3447 8151
TIME...MOT...LOC 0019Z 262DEG 19KT 3439 8158 3395 8178The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:10 PM EDT | Special Weather Statement | CAE | Saluda | 50 min |
| Jun 3, 10:58 PM EDT | Special Weather Statement | CAE | Lexington | 47 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.